MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE EXTENSION STEM - FLUTED Ø 18 L 105; KNEE EXTENSION STEM

MEDACTA INTERNATIONAL SA GMK-HINGE EXTENSION STEM - FLUTED Ø 18 L 105; KNEE EXTENSION STEM
Catalog Number 02.07.FCL18105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to via falsa of the extension stem femoral component at 2 weeks from the primary.Femoral bone perforation is visible from the x-rays.Poor bone quality.All femoral components and inlay were successfully revised.
 
Additional Manufacturer Narrative
Batch review performed on 11 march 2024.Lot 2107123: (b)(4) items manufactured and released on 09-sept-2021.Expiration date: 2026-08-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.Few days after a constrained tka surgery, the femoral part of the implant had to be exchanged because of faulty position.This was most probably due to the very bad bone quality, as a via falsa was followed when positioning the femoral stabilization stem.It is not known what led to the implantation of the first constrained tka, from the images received we can see that it is a difficult situation with sequelae of trauma and a tha in place.No reason to suspect a faulty device.

Brand Name
GMK-HINGE EXTENSION STEM - FLUTED Ø 18 L 105
Common Device Name
KNEE EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19048600
Report Number3005180920-2024-00209
Device Sequence Number12898839
Product Code JWH
UDI-Device Identifier07630030823060
UDI-Public07630030823060
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Catalogue Number02.07.FCL18105
Device Lot Number2107123
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown